Today I went to see my Dermatologist again for my first check-up since commencing Roaccutane. He told me he could see a slight improvement (I had tons of bumps before starting), but was concerned with the amount of 'new friends' I have on my face. It is for this reason he has decided to keep me on 40mg a day (two tablets in the morning) of Roaccutane and also my steroids for a little longer. I'm reducing the steroids down by 5mg a week, and am now going to be on 10mg for the next week (5mg the next). He said by the next time I see him (in four weeks), I should be out of the IB stage, and ready to up the Roaccutane (scary stuff). He reminded me that there is absolutely no quick fix for this, and I'm just gonna have to ride the storm . Easier said than done!
I had my pregnancy test (negative thank God) and bloods done (slightly apprehensive because a lot of alcohol was drunk over the bank holiday weekend - I know I shouldn't, but I needed to let my hair down and was away so thought sod it!!).
I asked him about my scarring and he basically said there is no way we will know until treatment is over. However, FYI, he said redness takes about six months to go, and pitted/slight dints in the skin about five years - of which I have both a plenty! Apparently facial skin is the quickest to renew itself on the body, but I personally don't wanna live like this for that amount of time. He said I shouldn't even consider laser stuff/dermabrasion until after the five years is up, but I guess only time will tell and I will see how I feel after Roaccutane is finished.
As regards my skin, still very blotchy and spotty. My lighthouse is STILL here (albeit scabby and smaller), and now I have another one coming - plus the other ones that are still hanging around. My forehead has about 5 on which are big and scabby, and my lips are getting extremely dry. But apart from that its all tickety boo (sarcasm intended!). I have some 'undergrowths', which are basically lumps that haven't come to anything, and they have been there for a couple of months. He said they will probably stick around and then just disappear, but they shouldn't come to a head. They are so annoying as it looks like I have two tumours - does anyone have any suggestions on how to banish them?
Another question - can anyone think of something I can put on my spots whilst on Roaccutane, to make their disappearing act happen quicker? I'm not putting anything on at the moment bar moisturiser, because I don't know what's safe with the drying etc. Any suggestions would be gratefully received. Also, does anyone know of anything that can help with the redness caused by acne scarring? So many questions, just hope someone can give me some suggestions!!